Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

144 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes brown spots on the palms and soles?

Answered by
Dr.
Dr. Albana Sejdini

General & Family Physician

Practicing since :2006

Answered : 3212 Questions

default
Posted on Wed, 22 Mar 2017 in Skin Hair and Nails
Question: HI i have noticed (small) browns spots on both palms of my hands and the soles of both feet? Im experiencing yellow on the skin, under eyes. what can possibly be the source of the cause? From what I reserched online seems like a blood disorder, but Im not sure. Thanks Dr
My question was as follows...
. "On the palms of both of my hands and the bottom soles of both my feet, I have brown spots all over." I'm experiencing yellow skin on my body and under my eyes, digestive issues associated with bloating. and tingly feeling at times from my legs. I don't know if all these symptoms are correlated to the same source of problem.
The Dr, that answered my question said this can be associated with with sexual transmitted diseases. which in my situation this is NOT precisely accurate, because I have not been sexually active for a very very very long time, (years) and this is just occurring now as of a few weeks.
I'm not a Dr. but can it potentially be a blood problem, liver, thyroid or colon problem? what are other possibility's perhaps?
doctor
Answered by Dr. Albana Sejdini 3 hours later
Brief Answer:
Following causes to brown spots on soles hands/feet

Detailed Answer:
Hi,

I have gone through your medical history carefully and the photo you provided.

I noted the brown spots.

That is not only due to skin affection.

There are various diagnosis to consider and rule out as following:
- blood disorders: complete blood count recommended
- sun exposure?
- metabolic disorders like diabetes: fasting blood test, HbA1C, liver/kidney function test
- circulation problem: Doppler ultrasound of lower extremities

Can you please tell if you've been suffering of possible skin problems like Infection of feet? psoriasis?

Thank you.
Dr.Albana


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Albana Sejdini 20 hours later
Hello Dr.Albana Sejdini I appreciate you answering my first question. I suffer from very bad food allergies such as dairy soy peanuts seafood gluten wheat and rice.I suffer from hair loss in my mustache beard chest and legs. I also suffer from my skin being yellow all the time, under my eyes legs chest and feet. I can rule out any STDs because I just got tested and everything came back negative. I also can rule out Extreme sun exposure because I work indoors. I have a family history of high blood pressure diabetes and thyroid issues. With your expertise can I rule out cancer? I been suffering from these conditions for more then 10 years and the doctors in the US don't have any answers for me. Thank you for your time hope to hear from you soon.
doctor
Answered by Dr. Albana Sejdini 16 hours later
Brief Answer:
Explained below...

Detailed Answer:
Hi back XXXX XXXXXXX

Thank you for following up.

1. Having bad food allergies has nothing to do with the spots you have on the soles of your feet and hands.

That is easily managed by avoiding foods that would cause allergy.

2. Hair loss in your mustache beard, chest and legs seems to be a hormonal problem to me. However, if I was your caring doctor would advise to run skin and hair examination on the affected area to rule out fungal infection.

If no fungal infection, minoxidil shampoo and cream applying locally is recommended.

3. From what I see in your photos, you are overweight (obese). Perhaps you might have lost some kilos recently as I noted cellulite striae on your abdominal wall. Anti-cellulite cream can help in this case.

4. Although you have a family history of diabetes/high blood pressure/thyroid issues, it does not mean you should have these diseases too. Although you have great chances to get them, as long as tests are negative, there is nothing to worry about.

5. To me again, they seem hyperpigmentation issues, most probably due to recurrent infection/inflammation of the soles. However, skin scrapping examination can help rule them out. Furthermore, I do not think it's a case of cancer but more related to inflammation issues.

Hope this answers to your queries.
Dr.Albana
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Lab Tests
Medical Topics ,  

Recent questions on  Fungal infection

doctor1 MD

Had surgery on right long finger @ dip joint to reduce osteoarthritis pain. Earlier procedure on left index finger was successful (bones fused). This time bones did not fuse so a bone graft was done. Follow-up x-ray showed bone was a casualty of infection. At no time was the infection visible or painful. Third procedure was done to take out pins, debride area, and take samples for culturing. Results showed staph (not mrsa) infection and fungal infection. Immediately went on fuconazole by mouth and cefazolin infusion. Infections are gone but so is the pin that supported tip of finger. Tip of finger is unstable and requires a splint most of the time. On three-week hiatus. What are options aside from amputation?

doctor1 MD

I am having blurred vision, which sometimes starts to tunnel with outlining streaks. I have headaches in the back of my lower head, I feel as though I just got off a marry-go-round, or doped up, or drunk. Then there is a feeling of a low voltage shock in my head and everything moves side ways. I also and have a cough that is productive and a discharge with intense itching. The palm of my hands and finger itch and I claw them raw during the night. I think the all of these are intermingled some how. Is there a fungal infection that would cause all of these? Or is my head problems something else completely? I am really tired of feeling dizzy. I also seem to be sleeping more--but it seems the only way to couping with the being dizzy. Thanks!!!

doctor1 MD

Hi..I got slight eruptions on the ring of my penis glans...The glans is now wrinkled and does not give a healthy look...There is no itching or pain or inflammation...The shaft of the penis turns red randomly sometimes...A doctor diagnosed it as fungal infection and I am applying antifungal cream to it but its not helping out.

doctor1 MD

Dear Sir, My husband had a boils and itching problem in under arms and chest. After consulting a doctor he took Momentasone+Fusidic acid combination cream along with Atarex and Amoclav tablets. After this course his boils are cured. In subsequent follow-up visit, doctor told us to use LS dew soap and dusting powder Absorbant and Fudic cream to cure rest of the boils remained. Now he is fine and does not have boils, However he has a itching problem on chest. May be due to sweating problem or what he cant even sleep at night due to it. also skin become dark and thick in that area. he took atarex but could not effective in itching at night again doctor has told to stop using that dusting powder and Fudic cream as skin becomes dry by using powder thick due constant itching on that and suggested HHzole cream and Nutex tablet. However, after taking its first dose, it does not have any effect on itching. Also we dont understand why doctor has given Nutex and HHzole cream though she said my husband does not have fungal infection. Kindly suggest for this itching problem

doctor1 MD

My daughter is overseas and has asked about a rash she has developed: First one, now two, salmon-colored slightly raised patches of approximately 2 and 3 centimeters, respectively. One is just anterior to her left axilla, the other is on her...

doctor1 MD

My ESR Test Result: 30mm/hr in 1st hour and 2nd hour 60mm/hr why it’s come like can you please explain. Last 2 weeks on word i ma getting itching .what the reason The doctor has started working on your question. Once the doctor submits the answer,...

doctor1 MD

Hi Doctor, The inner skin of my thighs are becoming black and with small hard pimples . Please advise some medications as one of the pimple is paining and during itching has got open as well